MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71337660
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an unspecified surgery, it was impossible to impact the 20 deg xlpe acet lnr 32mm x 60mm on the patient correctly.To solve this, 36 polyethylene was placed, which impacted without problem.The procedure was completed with a less than or equal to 30 mins delay using a smith and nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure.A dimensional evaluation of the returned device could not confirm the stated failure.All measured features are within tolerance per associated drawing print.See attachment for dimensional inspection report.The cause of the complaint cannot be contributed to the dimensions of the returned product.The clinical/medical evaluation concluded that this case reports the r3 liner would not impact correctly.The procedure was completed using a backup device with a surgical delay of less than 30 minutes and no injury to the patient.Therefore, no further clinical assessment is warranted.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11587197
Report Number1020279-2021-02478
Device Sequence Number17189033
Product Code MBL
UDI-Device Identifier03596010598530
UDI-Public03596010598530
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model Number71337660
Device Catalogue Number71337660
Device Lot Number12DM03699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date08/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;